MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 COBAS C 502 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 COBAS C 502 MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 05964067001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The vancomycin reagent lot number was 82317101.The expiration date was not provided.The provided calibration showed no abnormalities.The provided qc was within the ranges on the day of the event.The provided alarm trace showed multiple sample short alarms.These are indicators of possible poor sample quality.The field service engineer (fse) found that the instrument needed to be decontaminated.He decontaminated the instrument and replaced the valves, the mixers, the vacuum module, the pump head, and the sample probe.Precision studies and some checks were performed, and they were within specifications.The fse verified that the instrument was performing within specifications.The service actions performed by the fse resolved the issue.No further issues were reported after the service visit.The root cause was due to a hardware issue.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with online tdm vancomycin gen.3 assay on a cobas 8000 cobas c 502 module.Patient 1: initial result: 70.7 ug/ml (accompanied by ">critical range" data flag).Repeat result: 15.9 ug/ml.Patient 2: initial result: 42.9 ug/ml (accompanied by ">critical range" data flag).Repeat result: 8.9 ug/ml.The clinician/pharmacy questioned the initial results, prompting the original samples for patient 1 and patient 2 to be repeated on a different analyzer and the test to be reordered.The repeat values were deemed correct.

Brand Name
COBAS 8000 COBAS C 502 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24575712
Report Number1823260-2026-00862
Device Sequence Number13359957
Product Code JJE
UDI-Device Identifier04015630928354
UDI-Public04015630928354
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05964067001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient SexMale